Alert archive / Alaska / Red Flag Warnings in 2010

Red Flag Warning 1, NWS Anchorage, AK

May 15, 2010

NWS Anchorage, AK issued this red flag warning at May 15, 2010, 4:00 PM AKDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 2010, 4:00 PM AKDT (00:00 UTC)
Expired
May 15, 2010, 9:00 PM AKDT
In force
5 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

994 
WWAK61 PAFC 160000
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
400 PM AKDT SAT MAY 15 2010


AKZ111-160500-
/X.NEW.PAFC.FW.W.0001.100516T0000Z-100516T0500Z/
MATANUSKA VALLEY-
400 PM AKDT SAT MAY 15 2010

...RED FLAG WARNING IN EFFECT UNTIL 9 PM AKDT THIS EVENING FOR
STRONG WINDS ALONG THE KNIK RIVER VALLEY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM AKDT THIS EVENING. 

STRONG SOUTHEAST WINDS GUSTING TO 30 MPH THROUGH THE KNIK VALLEY
COMBINED WITH RELATIVE HUMIDITY VALUES BELOW 30 PERCENT WILL CONTINUE
INTO THIS EVENING. THE STRONGEST GUSTS SHOULD DECREASE TO 20 MPH
OR LESS OVERNIGHT AND RELATIVE HUMIDITY VALUES SHOULD RECOVER ABOVE
30 PERCENT BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$

AKZ141-160500-
/X.NEW.PAFC.FW.W.0001.100516T0000Z-100516T0500Z/
COPPER RIVER BASIN-
400 PM AKDT SAT MAY 15 2010

...RED FLAG WARNING IN EFFECT UNTIL 9 PM AKDT THIS EVENING FOR
STRONG WINDS ALONG THE COPPER RIVER...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM AKDT THIS EVENING. 

STRONG SOUTH WINDS GUSTING TO 30 MPH ALONG THE COPPER RIVER AND
RELATIVE HUMIDITY VALUES BELOW 30 PERCENT WILL CONTINUE INTO THIS
EVENING. WINDS SHOULD DIMINISH TO LESS THAN 20 MPH TONIGHT AND
RELATIVE HUMIDITY VALUES SHOULD RECOVER ABOVE 30 PERCENT BY LATE
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.


&&

$$
1 follow-up statement
689 
WWAK61 PAFC 160506
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
906 PM AKDT SAT MAY 15 2010

...RED FLAG WARNING HAS EXPIRED...



AKZ111-141-160615-
/X.EXP.PAFC.FW.W.0001.000000T0000Z-100516T0500Z/
MATANUSKA VALLEY-COPPER RIVER BASIN-
906 PM AKDT SAT MAY 15 2010

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED ACROSS THE MATANUSKA VALLEY AND COPPER
RIVER BASIN AS WELL AS RELATIVE HUMIDITIES ARE RECOVERING ABOVE
WARNING CRITERIA. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 15, 2:30 PM AKDT, 1 hour 30 minutes earlier.

Area forecast discussion, May 15, 2:30 PM AKDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
230 PM AKDT SAT MAY 15 2010

.MODEL DISCUSSION...MODEL SURFACE AND UPPER AIR INITIALIZATIONS ARE
REASONABLE AND IN FAIR/GOOD AGREEMENT. FORECAST TREND THRU THE MIDDLE
OF NEXT WEEK ARE ALSO SIMILAR AND WITH REASONABLE. AFTERNOON FORECAST
PACKAGES WILL GENERALLY BE WEIGHTED TOWARD THE GFS WITH THE AK-WRF
USED FOR SHORT TERM MESOSCALE ADJUSTMENTS IN THE EAST.

.ANALYSIS
.UPPER LEVELS...LITTLE CHANGE FROM PREVIOUS MODEL RUNS. SHORT WAVE
OVER THE GULF OF ALASKA BRINGS COOLER AIR ALOFT AS IT MOVES INTO THE
CENTRAL INTERIOR SUN. IT IS FOLLOWED BY A LOW AMPLITUDE RIDGE WHICH
BUILDS OVER THE NORTHERN MAINLAND MON. THE COLD LOW COMPLEX OVER THE
BERING SEA MOVES TO OVER THE NE PACIFIC AND BROADENS. BY MID-WEEK THE
MAIN LOW CENTER IS SW OF THE QUEEN CHARLOTTE ISLANDS...HOWEVER A
TROUGH EXTENDS NW TO OVER THE EASTERN BERING SEA. HIGH PRESSURE
BUILDS OVER THE ALEUTIANS AND WESTERN AK PEN THROUGH NEXT WEEK.

.SURFACE...
.SOUTHCENTRAL...LOW OVER THE GULF OF ALASKA CONTINUES TO WEAKEN AND
MOVES INLAND OVER SOUTHCENTRAL TONIGHT AND DISSIPATES. THE FRONT
ASSOCIATED WITH A GALE LOW CENTER SOUTH OF THE AK PEN WEAKENS AS IT
MOVES INTO CENTRAL GULF MON. THE REGION TRANSITIONS INTO A SUMMER
LIKE PATTERN SUN WITH A THERMAL TROUGH OVER THE INTERIOR AND HIGH
PRESSURE IN THE NORTHERN GULF. THIS PATTERN SHOULD CONTINUE THROUGH
THE MIDDLE OF NEXT WEAK AND WILL BRING LOCAL GUSTY WINDS AND
SEABREEZES DURING THE AFTERNOON AND EVENING HOURS. ALSO SHOULD SEE
INCREASED CHANCES FOR AFTERNOON/EVENING CONVECTION. SHOWERS WILL BE
THE GENERAL RULE THRU MON AS CONDITIONS WILL TOO STABLE FOR
THUNDERSTORMS. HOWEVER...THE ATMOSPHERE DOES BECOME SOMEWHAT MORE
UNSTABLE TUE AFTERNOON AS THE THERMAL TROUGH SLIDES SOUTH. SHOULD NOT
HAVE ANY FIRE WEATHER ISSUES EVEN WITH LOCALLY GUSTY WINDS THROUGH
MON AS COOLER AIR ALOFT SHOULD HOLD DOWN SURFACE TEMPS.

.OUT WEST...A OLD OCCLUDED FRONT CONTINUES TO WEAKEN OVER THE WESTERN
INTERIOR. GALE CENTER NEAR THE WESTERN AK PEN WEAKENS AS IT MOVES
SOUTH OF THE AK PEN SUN. EXPECT GALES TO EAST OF CENTER
INITIALLY...THEN TRAILING NW GALES ON THE BACKSIDE OF CENTER OVER THE
EASTERN ALEUTIANS. FRONT APPROACHING THE AK PEN WILL NOT LIKELY
SPREAD MUCH PRECIPITATION INTO SW ALASKA. COOLER AND CLOUDIER
CONDITIONS OVER SW ALASKA SHOULD ELIMINATE ANY POTENTIAL FOR
THUNDERSTORMS SUN AND MON. NORTHERLY WINDS WILL CONTINUE OVER THE
EASTERN BERING SEA FOR THE NEXT SEVERAL DAYS...SO EXPECT THE ICE EDGE
TO HANG AROUND AND GENERALLY CLOUDY COOL WEATHER OVER THE AK PEN.
HIGH PRESSURE SLOWLY BUILDS OVER THE WESTERN ALEUTIANS AND WESTERN
BERING SEA THE EARLY THIS WEEK.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALES 130 132 138 150 155 160 170 171 AND 172.
FIRE WEATHER...NONE.

RMC MAY 10

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 4:00 PM AKDTGale WarningAFC12 hr
May 15, 4:00 PM AKDTGale WarningAFC12 hr
May 15, 4:00 PM AKDTSmall Craft AdvisoryAFC12 hr
May 15, 4:00 PM AKDTSmall Craft AdvisoryAFC35 hr
May 16, 4:00 AM AKDTSmall Craft AdvisoryAFC4 hr
May 16, 4:00 AM AKDTSmall Craft AdvisoryAFC23 hr
May 16, 8:20 AM AKDTGale WarningAFC20 hr

Nearby

Red Flag Warnings in Alaska, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.